Alert archive / Colorado / High Wind Warnings in 2015

High Wind Warning 6, NWS Denver/Boulder, CO

December 21, 20157 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Dec 21, 2015, 2:49 PM MST for 7 counties in Colorado. It took effect at Dec 21, 2015, 6:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2015, 2:49 PM MST (21:49 UTC)
In effect from
Dec 21, 2015, 6:00 PM MST
Expired
Dec 22, 2015, 2:56 AM MST
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2287 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS75 KBOU 212149
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
249 PM MST MON DEC 21 2015

COZ033-034-212300-
/O.CAN.KBOU.HW.A.0002.151222T0100Z-151222T1300Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
249 PM MST MON DEC 21 2015

...HIGH WIND WATCH IS CANCELLED FOR THE FRONT RANGE MOUNTAINS AND
FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH FOR THE FRONT RANGE MOUNTAINS AND FOOTHILLS
HAS BEEN CANCELLED. THE WATCH FOR THE FRONT RANGE FOOTHILLS HAS
BEEN UPGRADED TO A HIGH WIND WARNING WHERE HIGH WINDS ARE EXPECTED
TO DEVELOP THIS EVENING.

$$

COZ035-036-220600-
/O.UPG.KBOU.HW.A.0002.151222T0100Z-151222T1300Z/
/O.NEW.KBOU.HW.W.0006.151222T0100Z-151222T1300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
249 PM MST MON DEC 21 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST
TUESDAY FOR THE FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING FOR THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...STRONG AND GUSTY WEST WINDS WILL DEVELOP THIS EVENING
  AND THEN DECREASE TOWARD MORNING. STRONGEST WINDS ARE LIKELY TO
  OCCUR BETWEEN 9 PM AND 3 AM MST TONIGHT IN AREAS ABOVE 8000 FEET.

* WINDS...SUSTAINED WINDS OF 30 TO 45 MPH ARE LIKELY WITH PEAK
  GUSTS UP TO 75 MPH. THE PEAK TO PEAK HIGHWAY AND I-70 FROM WEST
  OF IDAHO SPRINGS TO JUST BELOW THE EISENHOWER TUNNEL WILL BE
  ESPECIALLY SUSCEPTIBLE TO THESE HIGH WINDS.

* IMPACTS...CONSIDERABLE BLOWING SNOW MAY SEVERELY REDUCE
  VISIBILITIES AT TIMES IN EXPOSED AREAS. SUDDEN AND STRONG WIND
  GUSTS MAY ALSO CAUSE YOU TO TEMPORARILY LOOSE CONTROL OF YOUR
  VEHICLE. BE PREPARED FOR DANGEROUS DRIVING CONDITIONS DUE TO
  THESE VERY STRONG WIND GUSTS AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE AND LIGHT WEIGHT VEHICLES SHOULD CONSIDER DELAYING
TRAVEL UNTIL THE WINDS SUBSIDE ON TUESDAY.

&&

$$
BAKER
2 follow-up statements
135 
WWUS75 KBOU 220416
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
916 PM MST MON DEC 21 2015

COZ035-036-221300-
/O.CON.KBOU.HW.W.0006.000000T0000Z-151222T1300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
916 PM MST MON DEC 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...

* TIMING...STRONG AND GUSTY WEST WINDS WILL DEVELOP IN AREAS
  OVERNIGHT...MAINLY ABOVE 8000 FEET.

* WINDS...SUSTAINED WINDS OF 20 TO 40 MPH ARE LIKELY WITH PEAK
  GUSTS UP TO 75 MPH. THE PEAK TO PEAK HIGHWAY AND I-70 FROM WEST
  OF IDAHO SPRINGS TO JUST BELOW THE EISENHOWER TUNNEL WILL BE
  ESPECIALLY SUSCEPTIBLE TO THESE HIGH WINDS.

* IMPACTS...CONSIDERABLE BLOWING SNOW MAY SEVERELY REDUCE 
  VISIBILITIES AT TIMES IN EXPOSED AREAS. SUDDEN AND STRONG WIND 
  GUSTS MAY ALSO CAUSE YOU TO TEMPORARILY LOOSE CONTROL OF YOUR 
  VEHICLE. BE PREPARED FOR DANGEROUS DRIVING CONDITIONS DUE TO 
  THESE VERY STRONG WIND GUSTS AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE AND LIGHT WEIGHT VEHICLES SHOULD CONSIDER DELAYING
TRAVEL UNTIL THE WINDS SUBSIDE ON TUESDAY.

&&

$$
579 
WWUS75 KBOU 220956
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
256 AM MST TUE DEC 22 2015

COZ035-036-221100-
/O.CAN.KBOU.HW.W.0006.000000T0000Z-151222T1300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
256 AM MST TUE DEC 22 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG AND DAMAGING WINDS ARE NO LONGER EXPECTED IN THE FOOTHILLS.
HOWEVER WINDS ARE GUSTING BETWEEN 45 TO 60 MPH AND SHOULD STEADILY
DECREASE THROUGH THE MORNING AND AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 21, 10:47 AM MST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 21, 10:47 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1047 AM MST MON DEC 21 2015

.UPDATE...
ISSUED AT 1045 AM MST MON DEC 21 2015

EVEN AT THIS LATE HOUR STILL ON THE FENCE REGARDING THE HIGH WIND
WATCH FOR THE FRONT RANGE MTNS AND FOOTHILLS TONIGHT. STABILITY...QG
OMEGA AND CROSS MTN WIND PROFILES SUGGEST A 6-9HR PERIOD OF
STG/45-60KT/ MTN TOP WIND STARTING LATE THIS AFTERNOON. HOWEVER BY
LATE EVENING/06Z/TUE...DATA SUGGESTS A MARKED DROP OFF IN CROSS MTN
FLOW WITH INCREASING UPWARD MOTION ON AS MOISTURE RICH AIR RAMS
INTO THE NRN MTNS FROM THE NORTHWEST. NOT SURE ELEVATION BELOW 10K
WILL SEE OVERNIGHT WND SPEEDS APPROACHING OR EXCEEDING HIGH WIND
THRESHOLD. HOWEVER SANGRE WIND MODEL BASED ON NAM AND WRF
INDICATES A 9-HOUR PERIOD OF WARNING CRITERIA FROM 00Z-09Z. WILL
WAIT TO SEE A BIT MORE MODEL DATA BEFORE JUMPING OFF THE FENCE
WITH REGARD TO THE HIGH WIND WATCH. AS FOR THE WINTER STORM
WARNING FOR MTN ZONE 31 AND WINTER WEATHER ADVISORY FOR MTN ZONES
W33/34...NO CHANGES AT THIS TIME. OTHERWISE CURRENT FORECAST
PRETTY MUCH ON TRACK FOR REST OF TODAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM MST MON DEC 21 2015

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THIS
MORNING UNDER A MODERATE WESTERLY FLOW ALOFT. THIS FEATURE WILL
ENHANCE SNOWFALL THIS MORNING BEFORE DIMINISHING AGAIN BY
AFTERNOON AS MOISTURE DEPTH BECOMES MORE SHALLOW AND MOUNTAIN TOP
TEMPERATURES WARM. ADDITIONAL SNOWFALL IN THE MOUNTAINS TODAY WILL
BE LIGHT WITH ACCUMULATION OF 1 TO 4 INCHES.

ACROSS LOWER ELEVATIONS TODAY...MID-HIGH LEVEL DECK OF CLOUDS WILL
BE MOVE EAST BY AFTERNOON AS SKIES BECOME PARTLY SUNNY.
TEMPERATURES WILL GENERALLY BE IN THE 40S TODAY. SOME OBSERVATION
SITES HAVE REPORTED FOG OVERNIGHT BUT HARD TO GATHER HOW EXTENSIVE
GIVEN CLOUD COVER ABOVE. FOG APPEARS MAINLY ALONG THE SOUTH PLATTE
RIVER VALLEY BUT HAS DISSIPATED SOME DURING THE PAST HOUR OR SO.

MAIN CONCERN TONIGHT IS WITH HIGH WIND POTENTIAL IN THE MOUNTAINS
AND FOOTHILLS AND INCREASING SNOWFALL IN THE FAR NORTHERN
MOUNTAINS. AS FOR THE WINDS...CROSS SECTIONS SHOWING CROSS BARRIER
FLOW INCREASING TO 50-60KT BY THIS EVENING AS MOUNTAIN TOP
STABILITY INCREASES WITH WARMING TEMPERATURES ALOFT. HOWEVER THERE
IS NOT A LOT OF STRONG SUBSIDENCE AND UPSTREAM MOISTURE MAY DAMPEN
THE WAVE AMPLIFICATION. STILL APPEARS A HIGH ENOUGH THREAT TO GO
WITH A WATCH TONIGHT. MOISTURE WILL BE INCREASING ACROSS THE
NORTHERN MOUNTAINS OVERNIGHT UNDER AN INCREASING SOUTHWEST
MOUNTAIN TOP FLOW. THIS WILL FAVOR ZONE 31 SO WILL START THE
WINTER STORM WARNING BY LATER THIS EVENING AND CONTINUE THROUGH
FOLLOWING PERIODS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 324 AM MST MON DEC 21 2015

WINDS WILL SUBSIDE SLIGHTLY OVER THE FRONT RANGE MOUNTAINS AND
FOOTHILLS TUESDAY MORNING BUT WILL STILL REMAIN STRONG THROUGH
TUESDAY AND WEDNESDAY. SNOW WILL CONTINUE TO SPREAD EAST
INCREASING OVER THE FRONT RANGE MOUNTAINS INCLUDING SUMMIT COUNTY
AS A SHORTWAVE PASSES ACROSS THE STATE TUESDAY. WILL BEGIN AN
ADVISORY FOR THE FRONT RANGE MOUNTAINS TUESDAY MORNING THAT WILL
RUN THROUGH MIDNIGHT FOR EXPECTED SNOWFALL AMOUNTS OF 8 TO 14
INCHES. THE GORE AND PARK RANGES UP NEAR RABBIT EARS PASS WILL
CONTINUE TO SEE THE MOST SNOWFALL WITH AMOUNTS OF 10 TO 18 INCHES
BY MIDNIGHT. THE WIND AND SNOW WILL COMBINE TO MAKE AREAS OF
BLOWING SNOW TUESDAY AND WEDNESDAY. A WEAK COLD FRONT WILL PUSH
SOUTH DURING THE DAY TUESDAY WHICH MAY SPARK A FEW SHOWERS ACROSS
THE PLAINS BEFORE COLDER AIR PUSHES IN DURING THE EVENING FOR A
COLDER NIGHT.

MOISTURE WILL DECREASE SLIGHTLY PAST MIDNIGHT AND INTO EARLY
WEDNESDAY. WINDS ALOFT WILL TURN MORE WESTERLY. THIS WILL ALLOW SNOW
TO CONTINUE TO FALL OVER THE HIGH TERRAIN...JUST AT LIGHTER RATES.
A PIECE OF ENERGY WILL PASS OVER THE STATE WITH MORE MOISTURE
WEDNESDAY AFTERNOON AND EVENING TO INCREASE SNOW OVER THE
MOUNTAINS AGAIN AND BRING A SLIGHT CHANCE OF SHOWERS OVER THE
PLAINS. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER ON
WEDNESDAY.

ON THURSDAY...THE JET ROUNDING THE LONGWAVE TROUGH ALOFT OVER THE
WESTERN AND CENTRAL STATES WILL DIG SOUTH ALONG THE WEST COAST TO
PUT SOUTHWEST FLOW ALOFT OVER THE STATE. LOOK FOR SNOW TO CONTINUE
OVER THE MOUNTAINS WITH A CHANCE OF SNOW OVER THE NORTHERN PLAINS
IN THE EVENING. ON FRIDAY...AN UPPER LOW WILL DIG OVER AZ BEFORE
DIGGING FURTHER SOUTHEAST INTO NORTHERN MEXICO ON SATURDAY. A COLD
FRONT WILL PUSH INTO CO FRIDAY MORNING FOR A CHANCE OF SNOW
BY THE AFTERNOON ACROSS THE FORECAST AREA THROUGH SATURDAY
MORNING. LOOK FOR A WARMING AND DRYING TREND THEN THROUGH SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1045 AM MST MON DEC 21 2015

VFR CONDITIONS ON TAP FOR THE NEXT 24 HOURS. STRENGTHENING
WESTERLY FLOW ALOFT IS NOT EXPECTED TO WORK DOWNWARD INTO THE
METRO AREA TODAY...EXCEPT PERHAPS NEAR THE BASE OF THE FOOTHILLS
SUCH AS AT KBJC WHERE WESTERLY WIND GUSTS TO 20-25KTS MAY OCCUR AT
TIMES THIS AFTERNOON. OTHERWISE EXPECT GENERALLY SLY-SWLY WINDS AT
SPEEDS AT OR BELOW 12 KTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 6 PM MST THIS EVENING THROUGH LATE TONIGHT
FOR COZ033>036.

WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT MST
TUESDAY NIGHT FOR COZ033-034.

WINTER STORM WARNING FROM 9 PM THIS EVENING TO MIDNIGHT MST
TUESDAY NIGHT FOR COZ031.

&&

UPDATE...BAKER
SHORT TERM...ENTREKIN
LONG TERM...KRIEDERMAN
AVIATION...BAKER
Hazardous weather outlook, Dec 21, 11:38 AM MST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1138 AM MST MON DEC 21 2015

COZ030>051-221845-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1138 AM MST MON DEC 21 2015

...HEAVY SNOWFALL AND STRONG WINDS ON THE WAY FOR PORTIONS OF THE
NORTHERN COLORADO HIGH COUNTRY TONIGHT AND TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND
NORTH CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOWFALL WILL SPREAD EAST OVER THE MOUNTAIN
RANGES OF NORTH CENTRAL COLORADO LATER THIS AFTERNOON AS PACIFIC
MOISTURE STREAMS IN FROM THE WEST. THE PARK AND GORE RANGES IN
WESTERN GRAND AND JACKSON COUNTIES COULD SEE UP TO 2 INCHES OF
SNOW BY LATE THIS AFTERNOON AND ANOTHER 4 TO 8 INCHES OF SNOW BY
TUESDAY MORNING. MOUNTAIN RANGES TO THE SOUTH AND EAST OF THERE SUCH
AS THE RABBIT EARS...MEDICINE BOW...TEN MILE AND MOSQUITO RANGES...
AS WELL AS THE RIDGETOPS AND WEST FACING SLOPES OF THE FRONT
RANGE COULD SEE ANYWHERE FROM 3 TO 6 INCHES OF SNOW DURING THIS
SAME TIME PERIOD. THIS INCLUDES THE LOWER VALLEY AREA IN SUMMIT
COUNTY. IN ADDITION...SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH
AND GUSTS TO AROUND 70 MPH COULD PRODUCE NEAR WHITEOUT OUT
CONDITIONS AND CONSIDERABLE DRIFTING ABOVE TIMBERLINE AND ON THE
HIGH MOUNTAIN PASSES OVERNIGHT. TIRE CHAINS AND ADEQUATE SNOW
TIRE MAY BE REQUIRED FOR HIGH COUNTRY TRAVEL FOR A TIME OVERNIGHT.

IN ADDITION...VERY STRONG WEST WINDS ALOFT ARE EXPECTED TO SPREAD
DOWN THE EAST FACE OF THE FRONT RANGE STARTING LATE THIS AFTERNOON
AND CONTINUE OVERNIGHT. THE STRONGEST WIND GUSTS IN THE 45 TO 70
MPH RANGE ARE EXPECTED TO OCCUR DURING THE EVENING HOURS AND
MAINLY IN AREAS ABOVE 8000 FEET. AREAS BELOW 8000 COULD STILL SEE
GUSTS IN THE 35 TO 60 MPH RANGE. THESE STRONG AND GUSTY WINDS ARE
LIKELY TO PRODUCE CONSIDERABLE BLOWING SNOW IN THESE AREAS AS
WELL. DRY CONDITIONS WITH MUCH LIGHTER WINDS ARE TO BE EXPECTED ON
THE PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOWFALL AND GUSTY WINDS WILL CONTINUE OVER THE HIGH COUNTRY
TUESDAY. SNOWFALL RATES WILL BE BETWEEN ONE HALF AND ONE INCH PER
HOUR. GUSTY WINDS BETWEEN 50 AND 70 MPH IN THE MOUNTAINS WILL
CAUSE REDUCED VISIBILITY IN BLOWING SNOW...CREATING HAZARDOUS
TRAVEL CONDITIONS ON ICY OR SNOWPACKED ROADS. WIND GUSTS UP TO 50
MPH WILL BE POSSIBLE FOR THE HIGHER FOOTHILLS TONIGHT INTO
TOMORROW MORNING.

MOUNTAIN SNOW WILL DECREASE AFTER MIDNIGHT TUESDAY NIGHT...BUT
WILL REMAIN AT LIGHTER AMOUNTS FOR THE REST OF THE WEEK AS
MOISTURE RIDES IN ON WESTERLY FLOW. COLDER THAN AVERAGE
TEMPERATURES ARE EXPECTED AS A LARGE TROUGH COVERS THE WESTERN AND
CENTRAL STATES. THE PLAINS MAY SEE LIGHT AREAS OF SNOW WEDNESDAY
WITH A SLIGHTLY BETTER CHANCE FOR CHRISTMAS EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/BOWEN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 4:49 AM MSTHigh Wind WatchBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more10 hr
Dec 21, 5:00 AM MSTWinter Storm WarningBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more64 hr
Dec 21, 5:00 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more10 hr

Nearby

High Wind Warnings in Colorado, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.